MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero related nonconformances were found.A returned product evaluation was also completed and found the device to be severely damaged.Torque damage was present along the distal section of the device and the tip was confirmed missing.The ptfe liner was exposed and twisted.The physician confirmed resistance was experienced when advancing the device due to the difficulty crossing the proximal cap of the lesion.Based on this information and the torque damage present, the product meets the design and manufacture specification but was damaged during use due to the operational context.
 
Event or Problem Description
The physician reported that the device was unable to cross the lesion and when he removed the device noted that the tip was damaged and a little part of it remained stuck in the lesion.Additional info rec'd (b)(6) 2018: the physician reported that he encountered resistance in advancing the turnpike spiral because the proximal cap of the lesion was hard to cross; no resistance in advancing the microcatheter on the guidewire until the proximal cap of the lesion.The physician used a guide catheter extension (guideliner) and two different guidewires.The physician did not try to remove the "little part" from the lesion.The procedure was not completed because it was not possible to cross the lesion.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8232609
Report Number2134812-2019-00001
Device Sequence Number215243
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model Number5640
Device Lot Number631956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1